Q. My period is heavy and thick. Is it a kind of miscarriage?

Answered by
Dr. Kamalpreet Kaur Nagpal
and medically reviewed by iCliniq medical review team.
Published on Jan 28, 2017

Hi doctor,

I missed my periods for two months, and now, I have got my periods. It is very heavy, thick like a mucus and the flow is continuous. Why?

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

  • I have seen the type of bleeding you are getting. Get one ultrasound pelvis done to see the cause.
  • I suggest you tablet Meftaris (Mefenamic acid and Tranexamic acid) for the time being to reduce blood loss. Consult your specialist doctor, discuss with him or her and take medicine with consent.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

Is it some pregnancy issue or a type of miscarriage? What is the actual cause for such thing, which I had never experienced before?

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

  • Are you getting this heavy bleeding after some days are over? I mean, when this type of bleeding occurred? What was your LMP (last menstrual period)? When did you get your next cycle and did you get your pregnancy test done earlier when days were overdue?
  • Another reason can be endometrial hyperplasia (thickening of the inner lining of the uterus), hormonal imbalance and thyroid disorder. So, we can rule out things one by one. The most important is to get a scan done.

Revert with the details to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

No, it is the first day of my period.

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

  • So, by all means, pregnancy is ruled out if it is your first day of the period.
  • Get investigations done as advised and you can share the reports if you want and take treatment accordingly. Thank you.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Also Read Answers From:

Related Questions & Answers


Does thyroid problem delay pregnancy?

Query: Hi doctor, I am a 27 year old unmarried female. Before six months, I was diagnosed with hypothyroidism. I have been taking Thyronorm 100 mcg. Recently, I had TSH test and the level was 0.47 U/mL, which is considered as hyperthyroid. When my doctor asked me the previous dosage, by mistake I told her...  Read Full >>


Dr. Swaraj S W
Endocrinologist

Answer: Hi, Welcome to icliniq.com. I suggest you follow the same dose as you are not a hyperthyroid yet. Also, if you are planning for your marriage and pregnancy, then this TSH value is normal.  If the TSH (thyroid stimulating hormone) value is less than 0.3 U/mL, then the dosage of tablet has to be red...  Read Full

Will using Restreta tablet for three months cause hormonal imbalance?

Query: Hello doctor, I am a 23 year old girl. I have very dry and dull skin. My dermatologist recommended me to use Restreta tablet for improving my complexion. I have to take it twice in a day before a meal. I want to know whether there will be any hormonal imbalance because of this tablet. Is it safe fo...  Read Full >>


Dr. Sangeeth Kumar
Dermatologist

Answer: Hello, Welcome to icliniq.com. Restreta (Glutathione, Collagen, and L-cysteine) contains Glutathione which is an antioxidant. It effectively prevents melanin synthesis in the skin which helps in skin lightening. It is available in oral and injection form. Oral capsules do not produce much of a cha...  Read Full

Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?

Query: Hello doctor, My sister was experiencing irregular periods and sometimes bleeding was heavy during the menstrual period. We consulted a gynecologist. She suggested taking pelvis scan where they observed that endometrium line became thick. They informed that it was due to hormonal imbalance. Later w...  Read Full >>


Dr. Vidya
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I do not think the doctor has advised copper-T. I think she would have advised intrauterine hormonal device called LNG (Levonorgestrel) which contains hormone progesterone. It will regularise the cycles and control heavy flow and need not take oral medicines. It is up ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.